MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115310
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2018 - patient was diagnosed with non-recurrent unilateral left inguinal hernia thereby underwent laparoscopic repair with implant of 3dmax mesh (device 1).Per op notes, "an incisional hernia was observed and reduced from the site of previous inguinal incision.The hernia sac was reduced.A left sided medium 3dmax mesh (device 1) was placed into the preperitoneal space and over the posterior inguinal floor using sutures." on (b)(6) 2018- patient was diagnosed with recurrent left inguinal hernia thereby underwent an open repair with explant of 3dmax (device 1) and implant of bard flat mesh (device 2).Per op notes, "the previous preperitoneal mesh (device 1) was encountered and found to be balled up was removed.The hernia sac was then reduced.A bard flat mesh (device 2) was cut to size and laid over the layer and secured to the pubic tubercle using sutures.".On (b)(6) 2020 - patient was diagnosed with recurrent left inguinal hernia thereby underwent an open repair with removal of mesh (device 2) and implant of 3dmax mesh (device 3).Per op notes, "a left inguinal incision was made.The old mesh (device 2) was removed.A 3dmax mesh (device 3) was placed and secured with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jul-2014) is considered to be a best estimate.This emdr represents the 3dmax mesh (device 1).An additional supplemental emdr was submitted to represent the bard flat mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key25364463
Report Number1213643-2026-00705
Device Sequence Number10654591
Product Code FTL
UDI-Device Identifier00801741030727
UDI-Public(01)00801741030727(17)190828(10)HUYG0794
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number0115310
Device Lot NumberHUYG0794
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2026
Initial Report FDA Received Date06/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale